Your Health: 2-1-13 Cold medicines recalled - ABC 33/40 - Birmingham News, Weather, Sports

Your Health: 2-1-13 Cold medicines recalled

Posted: Updated:

Some popular over-the-counter cold and flu medicines are being recalled.

Novartis Consumer Health Inc. recalled about 2.3 million units of Triaminic and Theraflu cold and cough syrups due to potential problems with the child-resistant caps.

The U.S. Consumer Product Safety Commission says some of the caps may be faulty and a child can remove them even with the tamper-evident plastic seal still in place.

The commission says there have been four cases of children opening the caps and accidentally consuming the medication. One of the children required medical attention.

ABC News reports eight other children were able to open the caps but did not consume the syrup

The recall includes six kinds of Theraflu Warming Relief syrups and 18 kinds of Triaminic syrups.

Poison experts say the syrups contain acetaminophen, which can cause liver injury or liver failure if consumed in large amounts.

Also some of the syrups also contain the antihistamine diphenhydramine, which can cause seizures or heart rhythm problems after an overdose.

Most Popular
Stories
Videos
loading...